Illinois, 2015Flooding in Illinois, March 13 to 31, 2015
March 13 to 31, 2015 · NWS PAH · 5 events in 4 counties and zones
Minor flooding occurred along the Lower Wabash River and the Big Muddy River, and moderate flooding occurred on the Little Wabash River. A heavy rainfall event on March 3 was followed by a winter storm on March 4 into early March 5.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor flooding occurred along the Lower Wabash River and the Big Muddy River, and moderate flooding occurred on the Little Wabash River. A heavy rainfall event on March 3 was followed by a winter storm on March 4 into early March 5. Two more heavy rainfall events occurred in quick succession. These events were on the 9th and 10th, and on the 13th and 14th. The combined effect of all these rain and snow events was a widespread river flooding event. Since the precipitation was spread out over a 10-day period, the magnitude of the flooding was generally minor instead of major.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 13, 1:55 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 13, 1:55 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT FRI MAR 13 2015
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 1253 PM CDT FRI MAR 13 2015
ONGOING RAIN EVENT IS ON TRACK. CATEGORICAL/NEAR CERTAIN RAIN WILL
CONTINUE OFF AND ON THROUGH TONIGHT BEFORE BEGINNING TO TAPER OFF
TOMORROW. ELEVATED INSTABILITY STILL COULD PACK A RUMBLE OF
THUNDER...MAINLY SOUTH THIS PM/EARLY EVENING. FLOOD WATCH RUNS
THRU 12Z TMRW...AND QPF THUS FAR IS MORE OR LESS ON TRACK. SOME
HIGHER TOTALS ARE OCCURRING IN SEMO/SIL (NW PTNS FA)...WITH 2-3"
ALREADY AND MORE TO COME...TAPERING TO 1-2' TOWARD THE OHIO RIVER
AND LESS THAN 1" THUS FAR SOUTH OF THERE (AVERAGES). ANOTHER 1-2"
TOTAL IS EXPECTED AND THIS WILL CAUSE SOME ADDITIONAL FLOOD
WARNING ISSUANCES. NEW MODELS ARGUE ON LENGTH OF TIME RAIN WILL
LINGER...BUT ALL SYNC ON A LINGERING EFFECT SO WE'LL TAPER CHANCES
BUT NOT ELIMINATE THEM ALTOGETHER TMRW. INSTEAD WE'LL GO DRY TMRW
NITE...LEADING INTO A RETURN TO SUNSHINE AND BEGINNING OF A DRY
PERIOD THAT SHOULD START SUNDAY. FORECAST SEASONAL TEMPS ADJUSTED
FOR SKY/RAIN.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 233 PM CDT FRI MAR 13 2015
AFTER AN UNSEASONABLY WARM AND RAINFREE START TO THE WORK WEEK...
A MOISTURE STARVED COLD FRONT WILL SWEEP THROUGH THE REGION LATER
MONDAY NIGHT AND TUESDAY MORNING. THIS WILL SWING US BACK BELOW
NORMAL FOR MAX TEMPS HEADING INTO MID WEEK. THE FOCUS THEREAFTER
WILL TURN TO AN APPROACHING STORM SYSTEM LIFTING ENE FROM THE
SOUTHERN PLAINS WEDNESDAY NIGHT/THU. SFC HIGH PUSHING E ACROSS THE
GREAT LAKES REGION MAY KEEP THIS STORM ON A SRN PATH...BUT AIR
STILL SHOULD BE TOO MILD FOR ANYTHING OTHER BUT RAIN. WILL
INCREASE RAIN CHANCES FROM WEST TO EAST LATER WED/WED NIGHT.
MODELS ARE STILL NOT IN THE BEST AGREEMENT ON TIMING AND QPF AT
THIS TIME...SO WILL NOT GET TOO SPECIFIC WITH THOSE DETAILS RIGHT
NOW.
&&
.AVIATION...
ISSUED AT 1253 PM CDT FRI MAR 13 2015
IFR CIGS WILL BE THE RULE...THOUGH TEMPORARY IMPROVEMENT TO MVFR
FOR SHORT LIVED TIMES IS POSSIBLE. SIMILARLY...MVFR TO OCCASIONAL
IFR VSBYS WILL OCCUR IN A NEAR CONTINUOM OF RAIN THRU THE
EFFECTIVE VALID TIME. WINDS WILL REMAIN SOUTHEASTERLY OR SOUTHERLY
TONIGHT...THEN SHIFT TO NORTHERLY DURING THE PLANNING PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH THROUGH SATURDAY MORNING FOR ILZ075>078-080>094.
MO...FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ076-086-087-100-
107>112-114.
IN...FLOOD WATCH THROUGH SATURDAY MORNING FOR INZ081-082-085>088.
KY...FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ001>022.
&&
LONG TERM...GMHazardous weather outlook, Mar 13, 2:55 AM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
355 AM CDT FRI MAR 13 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
355 AM CDT FRI MAR 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FOUR STATE REGION
THROUGH TONIGHT.
ISOLATED THUNDERSTORMS CANNOT BE RULED OUT MAINLY ACROSS SOUTHEAST
MISSOURI INTO WEST KENTUCKY AND THE SOUTHERN TIP OF ILLINOIS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT IN WITH RAINFALL AMOUNTS AND IF
FLOODING IS OBSERVED.
In the hours before
Local storm report, Mar 13, 11:16 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1216 PM CDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HEAVY RAIN 2 SW CHRISTOPHER 37.95N 89.08W
03/13/2015 M3.00 INCH FRANKLIN IL PUBLIC
TOTAL RAINFALL SO FAR
&&
DAVIDHLocal storm report, Mar 13, 11:30 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HEAVY RAIN POPLAR BLUFF 36.76N 90.41W
03/13/2015 M2.24 INCH BUTLER MO TRAINED SPOTTER
STORM TOTAL. SMALL STREAMS NEAR BANKFULL.
&&
DAVIDHLocal storm report, Mar 13, 11:31 AM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1231 PM CDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HEAVY RAIN 1 NNE CAPE GIRARDEAU 37.32N 89.54W
03/13/2015 M2.33 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
STORM TOTAL
&&
DAVIDHLocal storm report, Mar 13, 1:02 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
202 PM CDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLOOD SHOOK 37.04N 90.31W
03/13/2015 WAYNE MO LAW ENFORCEMENT
RESCUE HAD TO BE PERFORMED ON CAR STALLED IN FLOOD WATER
ON COUNTY ROAD 505 NEAR SHOOK, WATER OVER ROAD IN SEVERAL
LOCATIONS ON ROUTE TT IN SOUTHERN PART OF COUNTY.
&&
RSTLocal storm report, Mar 13, 1:09 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
209 PM CDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HEAVY RAIN DUDLEY 36.79N 90.09W
03/13/2015 E1.60 INCH STODDARD MO PUBLIC
RAINFALL TOTAL SINCE LAST NIGHT
&&
RSTLocal storm report, Mar 13, 1:29 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT FRI MAR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN MULKEYTOWN 37.97N 89.11W
03/13/2015 M3.29 INCH FRANKLIN IL BROADCAST MEDIA
STORM TOTAL RAINFALL SO FAR
&&
MYFlood, Wabash
- When
- March 13, 3:00 PM CST to March 24, 12:00 PM CST
- Where
- Wabash County, Mt Carmel
- Cause
- Heavy Rain / Snow Melt
- Deaths
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.420, -87.770
Minor flooding occurred on the Wabash River. At the Mount Carmel river gage, the river crested at 24.78 feet on the 19th. Flood stage is 19 feet. Backwater flooding of tributary creeks occurred, including Coffee Creek near Keensburg. One person drowned when his ultra-terrain vehicle became submerged in creek floodwaters near Keensburg. The 22-year-old man was found several days later, after floodwaters had receded a couple of feet. Cattle and farm equipment were relocated. Most local roads along or near the river were impassible. Extensive lowland flooding occurred. Installation of flood gate A at Mount Carmel was necessary. Access to local camp sites was blocked. The Wabash River was more than 2 miles wide at I-64.
Flood, White
- When
- March 13, 4:00 PM CST to March 25, 3:00 PM CST
- Where
- White County, Maunie to 1.43 mi SE of Garnerville
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 38.030, -88.050
Minor flooding occurred on the Wabash River. At the New Harmony, IN river gage, the river crested at 18.34 feet on the 20th. Flood stage is 15 feet. There was minor flooding of lowland woods and fields in the bottomlands.
Flood, White
- When
- March 13, 6:45 PM CST to March 31, 11:59 PM CST
- Where
- White County, Carmi to 0.9 mi NNE of Iron
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.080, -88.170
Moderate flooding occurred on the Little Wabash River. At the Carmi river gage, the river crested at 33.38 feet on the 19th. Flood stage is 27 feet. Low-lying areas near Routes 1 and 14 in Carmi began to flood. Some county roads were inundated.
Flood, Jackson
- When
- March 14, 3:30 PM CST to March 22, 12:30 PM CST
- Where
- Jackson County, 2.11 mi NE of Grimsby to 1.81 mi W of Murphysboro
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 37.768, -89.419
Minor flooding occurred on the Big Muddy River. At the Murphysboro river gage, the river crested at 26.93 feet on the 18th. Flood stage is 22 feet. Parts of South 3rd and 4th Streets in Murphysboro were closed. Mainly bottomland woods, fields, and surrounding low-lying areas were affected.
Flood, Franklin
- When
- March 14, 6:45 PM CST to March 19, 7:15 PM CST
- Where
- Franklin County, Plumfield to 2.17 mi ESE of Royalton
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 37.880, -89.000
Minor flooding occurred on the Big Muddy River. At the Plumfield river gage, the river crested at 22.76 feet on the 16th. Flood stage is 20 feet. Low-lying woods and fields near the river were inundated.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Wabash | 2015-03-20 | 22 | Male | Vehicle/Towed Trailer | Direct |
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, March 13 to 15, 20152 deaths · 6 injured · 3 events
- Flooding in Kentucky, March 13 to 16, 2015$40,000 · 2 events
- Flood and Heavy Rain in Illinois, March 13 to 15, 2015$30,000 · 6 events
- Flooding in Ohio, March 13 to 16, 2015$30,000 · 2 events
- Flooding in Arkansas, March 13 to 31, 20159 events
- Flooding in Missouri, March 13 to 14, 20159 events
- Flooding and Heavy Rain in Missouri, March 13 to 15, 2015$5,000 · 8 events
- Flooding in Arkansas, March 13, 20156 events
- Flooding and Heavy Rain in Kentucky, March 13 to 14, 20153 events
- Heavy Rain in Indiana, March 13 to 14, 20153 events
- Flooding in Arkansas, March 13, 20152 events
- Flood in Tennessee, March 13, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562606, 562607, 563123, 563117, 563120.